Discussiones Mathematicae Graph Theory 27(1) (2007) 45-49
doi: 10.7151/dmgt.1343

[BIBTex] [PDF] [PS]


Monika Pilśniak

Faculty of Applied Mathematics
AGH University of Science and Technology
Mickiewicza 30, 30-059 Kraków, Poland
e-mail: pilsniak@agh.edu.pl

Mariusz Woźniak

Institute of Mathematics
Polish Academy of Sciences
Św. Tomasza 30, Kraków, Poland
e-mail: mwozniak@agh.edu.pl


A 2-packing of a hypergraph H is a permutation σ on V(H) such that if an edge e belongs to E(H), then σ (e) does not belong to E(H).

We prove that a hypergraph which does not contain neither empty edge ∅ nor complete edge V(H) and has at most [1/2]n edges is 2-packable.

A 1-uniform hypergraph of order n with more than [1/2]n edges shows that this result cannot be improved by increasing the size of H.

Keywords: packing, hypergraphs.

2000 Mathematics Subject Classification: 05C65, 05C70.


[1] A. Benhocine and A.P. Wojda, On self-complementation, J. Graph Theory 8 (1985) 335-341, doi: 10.1002/jgt.3190090305.
[2] B. Bollobás, Extremal Graph Theory (Academic Press, London, 1978).
[3] D. Burns and S. Schuster, Every (n,  n−2) graph is contained in its complement, J. Graph Theory 1 (1977) 277-279, doi: 10.1002/jgt.3190010308.
[4] M. Woźniak, Embedding graphs of small size, Discrete Applied Math. 51 (1994) 233-241, doi: 10.1016/0166-218X(94)90112-0.
[5] M. Woźniak, Packing of graphs, Dissertationes Math. 362 (1997) 1-78.
[6] M. Woźniak, Packing of graphs and permutations - a survey, Discrete Math. 276 (2004) 379-391, doi: 10.1016/S0012-365X(03)00296-6.
[7] H.P. Yap, Some Topics in Graph Theory, London Math. Society, Lecture Notes Series, Vol. 108 (Cambridge University Press, Cambridge, 1986).
[8] H.P. Yap, Packing of graphs - a survey, Discrete Math. 72 (1988) 395-404, doi: 10.1016/0012-365X(88)90232-4.

Received 5 September 2005
Revised 12 January 2007